Alert archive / Florida / Red Flag Warnings in 2017
Red Flag Warning 19, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 11, 2017, 2:41 PM EDT for 5 counties in Florida. It took effect at May 12, 2017, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2017, 2:41 PM EDT (18:41 UTC)
- In effect from
- May 12, 2017, 12:00 PM EDT
- Expired
- May 12, 2017, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1955 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500 WWUS82 KTBW 111841 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 241 PM EDT Thu May 11 2017 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM EDT THIS EVENING FOR LOW HUMIDITY VALUES AND HIGH ERCS... ...A RED FLAG WARNING IS IN EFFECT ON FRIDAY FROM NOON UNTIL 8 PM EDT FOR SUMTER...POLK...HARDEE...DESOTO...AND HIGHLANDS COUNTIES FOR LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH HIGH ERCS... .High pressure will remain in control of the region through Friday with very dry conditions continuing. Long durations of humidity values below 35 percent combined with high ERC values will continue to support Red Flag conditions away from the coast the remainder of this afternoon. On Friday long durations of humidity below 35 percent combined with high ERC's will support more Red Flag conditions over Sumter, Polk, Hardee, Desoto, and Highlands counties during the afternoon. FLZ043-052-056-057-061-120900- /O.NEW.KTBW.FW.W.0019.170512T1600Z-170513T0000Z/ /O.CON.KTBW.FW.W.0018.000000T0000Z-170512T0000Z/ Sumter-Polk-Hardee-Highlands-DeSoto- 241 PM EDT Thu May 11 2017 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH HIGH ERC VALUES... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT FRIDAY FOR SUMTER...POLK...HARDEE...DESOTO...AND HIGHLANDS COUNTIES FOR LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH HIGH ERC VALUES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon to 8 PM EDT Friday. * AFFECTED AREA...Sumter...Polk...Hardee...Highlands...DeSoto. * HUMIDITY...Dropping to between 28 and 32 percent Friday afternoon. The forecast duration of relative humidity below 35 percent is between 4 and 6 hours. * ERC...Above 37. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ151-239-242-248-249-251-255-260-262-265-120000- /O.CON.KTBW.FW.W.0018.000000T0000Z-170512T0000Z/ Coastal Hillsborough-Inland Levy-Inland Citrus-Inland Hernando- Inland Pasco-Inland Hillsborough-Inland Manatee-Inland Sarasota- Inland Charlotte-Inland Lee- 241 PM EDT Thu May 11 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH HIGH ERC VALUES... * AFFECTED AREA...Coastal Hillsborough...Inland Levy...Inland Citrus...Inland Hernando...Inland Pasco...Inland Hillsborough...Inland Manatee...Inland Sarasota...Inland Charlotte...Inland Lee. * HUMIDITY...Dropping to between 25 and 30 percent the remainder of the afternoon. The forecast duration of relative humidity below 35 percent is between 7 and 9 hours. * ERC...Near or above 37. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
784 WWUS82 KTBW 120001 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 801 PM EDT Thu May 11 2017 ...RED FLAG WARNING FOR TODAY WILL EXPIRE AT 8 PM... ...A RED FLAG WARNING IS IN EFFECT ON FRIDAY FROM NOON UNTIL 8 PM EDT FOR SUMTER...POLK...HARDEE...DESOTO...AND HIGHLANDS COUNTIES FOR LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH HIGH ERCS... .High pressure will remain in control of the region through Friday with very dry conditions continuing. On Friday long durations of humidity below 35 percent combined with high ERC's will support more Red Flag conditions over Sumter, Polk, Hardee, Desoto, and Highlands counties during the afternoon. FLZ043-052-056-057-061-121215- /O.EXP.KTBW.FW.W.0018.000000T0000Z-170512T0000Z/ /O.CON.KTBW.FW.W.0019.170512T1600Z-170513T0000Z/ Sumter-Polk-Hardee-Highlands-DeSoto- 801 PM EDT Thu May 11 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY FOR...LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH HIGH ERC VALUES... ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR INCREASING HUMIDITY VALUES OVERNIGHT... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon to 8 PM EDT Friday. * AFFECTED AREA...Sumter...Polk...Hardee...Highlands...DeSoto. * HUMIDITY...Dropping to between 28 and 32 percent Friday afternoon. The forecast duration of relative humidity below 35 percent is between 4 and 6 hours. * ERC...Above 37. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ151-239-242-248-249-251-255-260-262-265-120115- /O.EXP.KTBW.FW.W.0018.000000T0000Z-170512T0000Z/ Coastal Hillsborough-Inland Levy-Inland Citrus-Inland Hernando- Inland Pasco-Inland Hillsborough-Inland Manatee-Inland Sarasota- Inland Charlotte-Inland Lee- 801 PM EDT Thu May 11 2017 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR... INCREASING HUMIDITY VALUES OVERNIGHT... $$
047 WWUS82 KTBW 120656 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 256 AM EDT Fri May 12 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR A COMBINATION OF EXTENDED DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH HIGH VALUES OF ERC... .Although not as dry as previous days...areas well inland from the coast...including Sumter...Polk...Highlands...Desoto and Hardee counties are still expected to experience at least 4 hours of relative humidity below 35 percent along with ERC values near or over 37. A further increase in low level moisture will prevent red flag warnings after today through the duration of the upcoming weekend. FLZ043-052-056-057-061-130000- /O.CON.KTBW.FW.W.0019.170512T1600Z-170513T0000Z/ Sumter-Polk-Hardee-Highlands-DeSoto- 256 AM EDT Fri May 12 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR A COMBINATION OF EXTENDED DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH HIGH VALUES OF ERC... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon to 8 PM EDT Friday. * AFFECTED AREA...Sumter...Polk...Hardee...Highlands...DeSoto. * HUMIDITY...Dropping to between 28 and 34 percent for a duration of between 4 and 6 hours. * ERC...Near or above 37. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 11, 1:21 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 11, 1:21 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
121 PM EDT Thu May 11 2017
.AVIATION...
VFR is expected at all terminal sites during the next 24
hours. West winds in the 8 to 12 knot range with a few
higher gusts this afternoon will diminish to 5 knots or less
after 02Z tonight. Southwest winds will increase to 10 to
15 knots with some higher gusts after 15Z on Friday.
&&
.Prev Discussion... /issued 846 AM EDT Thu May 11 2017/
UPDATE...
Stable dry conditions associated with strong upper level
ridging over the southern Gulf and extending northeast
across the peninsula combined with an attendant surface high
from the eastern Gulf extending east across the southern
peninsula will maintain hot and dry conditions across the
entire forecast area the remainder of today. Satellite
imagery shows some high cirrus streaming in overtop the
upper ridge which should result in a partly sunny day with
temperatures again climbing into the mid 90s over inland
locations, but slightly cooler (upper 80s to around 90)
along the coast due to the sea breeze. Current forecast is
on track with no morning update required.
MARINE...
High pressure will maintain tranquil boating conditions over
the Gulf waters the remainder of today with west to
northwest winds at 10 knots or less this morning increasing
to 10 to 15 knots in the afternoon as the sea breeze
develops. Ongoing forecast is in good shape with no changes
expected in the next forecast issuance around 10 AM.
FIRE WEATHER...
Long durations of humidity values below 35 percent combined
with high ERC values will again support widespread Red
Flag conditions across interior sections of the forecast
area during the afternoon, and a Red Flag warning will
remain in effect for these areas from noon until 8 pm EDT
this evening.
TBW WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning until 8 PM EDT this evening for Coastal
Hillsborough-DeSoto-Hardee-Highlands-Inland Charlotte-
Inland Citrus-Inland Hernando-Inland Hillsborough-
Inland Lee-Inland Levy-Inland Manatee-Inland Pasco-
Inland Sarasota-Polk-Sumter.
Gulf waters...None.
AVIATION...57/McMichaelHazardous weather outlook, May 11, 3:48 AM EDT, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 348 AM EDT Thu May 11 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-112000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 348 AM EDT Thu May 11 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...FIRE WEATHER IMPACT... Critical fire weather conditions with a combination low relative humidity and dry fuel values will contribute to extreme fire behavior this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Fleming
Nearby
Red Flag Warnings in Florida, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.